Hail, Oxford
- When
- June 30, 12:45 PM EST to 12:47 PM EST
- Where
- Oxford County, Hartford
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 44.383, -70.350
Large hail
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 30, 8:36 AM EST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 936 AM EDT FRI JUN 30 2006 .SHORT TERM /REST OF TODAY THROUGH FRIDAY NIGHT/... NO CHANGES PLANNED FOR THE MORNING UPDATE TO EITHER ZONE OR COASTAL WATERS FORECASTS. && .PREV DISCUSSION... /ISSUED 255 AM EDT FRI JUN 30 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... 200 AM SURFACE ANALYSIS SHOWS THE FRONTAL BOUNDARY NEARING THE MAINE/NEW HAMPSHIRE LINE. RADAR SHOWS TWO AREAS OF RAINFALL...THE FIRST ACROSS THE MOUNTAINS...MAINLY COOS COUNTY NEW HAMPSHIRE. THE SECOND IS MORE EXTENSIVE...FROM EASTERN MASSACHUSETTS TO JUST OFF THE MID-COAST OF MAINE. HERE...THERE ARE STRONG THUNDERSTORMS EMBEDDED. FOLLOWING THE TRAJECTORY OF THIS...IT LOOKS AS IF IT WILL CLIP EASTERN PORTIONS OF OUR FORECAST AREA...FROM AUGUSTA EAST. FEEL THERE IS AGAIN A POTENTIAL FOR SEVERE WEATHER TODAY...ALTHOUGH TO A LESSER EXTENT THAN YESTERDAY. POTENTIAL IS LIMITED TO EAST OF THE FRONT. HERE...THERE ARE SIGNIFICANT LOW CLOUDS AND FOG ARE IN PLACE...WITH A LIMITED POTENTIAL FOR DAYTIME HEATING. HOWEVER...LOOKING UPSTREAM...STRONG STORMS ARE DEVELOPING DURING THE NIGHT...SO EVEN WITHOUT DAYTIME HEATING...MARGINALLY SEVER STORMS ARE POSSIBLE. FREEZING LEVELS WILL BE FAIRLY LOW...THUS HAIL IS A POSSIBILITY. AND STORMS PULSING IN STRENGTH MAY PRODUCE STRONG GUSTY WINDS AS WELL. WILL USE ENHANCED WORDING IN MOST OF MAINE...MENTIONING THE POTENTIAL FOR SEVERE WEATHER. OTHERWISE...THE FRONT MOVES TO THE EAST OVERNIGHT. THIS WILL BRING AT LEAST A PARTIAL CLEARING OVERNIGHT...WITH DRIER AIR. COULD SEE A LINGERING SHOWER IN THE MOUNTAINS...OTHERWISE IT SHOULD BE DRY AND COOLER OVERNIGHT. USE GFS MOS FOR TEMPERATURES...ALTHOUGH TREND A BIT WARMER FOR TODAYS HIGHS ACROSS SOUTHERN NEW HAMPSHIRE...WHERE SOME SUN IS EXPECTED. LONG TERM /SATURDAY THROUGH THURSDAY/... PROGRESSIVE PATTERN IN PLACE FOR THE LONG TERM. WE GET ONE SYSTEM RIGHT AFTER ANOTHER AND WILL HAVE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FOR A LARGE PORTION OF THE LONG TERM. FIRST SYSTEM JUST CLIPS THE NORTHERN EDGE OF CWA ON SATURDAY...AND PRECIPITATION WILL BE LIMITED TO THE MOUNTAINS OF MAINE. NEXT SYSTEM ON SUNDAY LOOKS TO BE A BIT STRONGER WITH MORE WIDESPREAD PRECIPITATION. WEAK HIGH PRESSURE WILL MOVE IN FOR MONDAY...BUT WILL BE SHORT LIVED AS ANOTHER SYSTEM BEGINS TO AFFECT THE REGION ON TUESDAY...FOLLOWED BY ANOTHER ON WEDNESDAY NIGHT AND THURSDAY. AVIATION... LIFR CONDITIONS AHEAD OF THE FRONT IN PWM/AUG/PSM...TO IMPROVE THIS MORNING. IFR TO MVFR EARLY THIS MORNING AT CON/LEB...IMPROVING TO VFR TODAY. INCLUDE A 4 HOUR TEMPO FOR TSRA AT AUG WHERE THUNDERSTORMS UPSTREAM APPEAR TO ARRIVE THIS MORNING. MARINE... SHORT TERM...WILL DROP THE SCA. MAIN CONCERN IS STRONG TSTMS MOVING ACROSS THE WATERS. THESE SHOULD MOVE TO THE EAST BY LATE MORNING. LONG TERM...FAST MOVING SYSTEMS WILL CROSS THE WATERS APPROXIMATELY EVERY 36 HOURS OR SO. EACH SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...AS WELL AS INCREASED WAVES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 328 AM EDT FRI JUN 30 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-010730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 328 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS THIS MORNING ALONG THE IMMEDIATE COAST AND OVER THE COASTAL WATERS OF MAINE. LATER TODAY...THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER MAINE AND NEW HAMPSHIRE. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FAST MOVING SYSTEMS WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER MAINE AND NEW HAMPSHIRE ABOUT EVERY 36 HOURS OR SO FOR THE NEXT SEVERAL DAYS. THESE SYSTEMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PHONE IN REPORTS TO THE NATIONAL WEATHER SERVICE. POHL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1121 AM EDT FRI JUN 30 2006 NHZ001>003-301715- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITY OF...LITTLETON 1121 AM EDT FRI JUN 30 2006 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS COOS AND NORTHERN GRAFTON COUNTIES THROUGH 1 PM... AT 1115 AM DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING IN VERMONT AND MOVING ACROSS THE CONNECTICUT RIVER INTO NORTHERN NEW HAMPSHIRE. SOME OF THESE STORMS MAY HAVE HEAVY RAIN ...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL AS THEY MOVE TO THE EAST AT 20 MPH. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. MEZ022-026>028-301715- INTERIOR WALDO-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...UNITY...WALDOBORO...BOOTHBAY HARBOR... WISCASSET...ROCKLAND...CAMDEN...THOMASTON...BELFAST 1121 AM EDT FRI JUN 30 2006 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS THE MID COAST REGION OF MAINE THROUGH 1 PM... AT 1115 AM DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS MOVING ACROSS KNOX...LINCOLN AND WALDO COUNTIES ALONG THE MID COAST OF MAINE. SOME OF THESE STORMS MAY HAVE HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL AS THEY MOVE TO THE NORTHEAST AT 20 MPH. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. SJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1243 PM EDT FRI JUN 30 2006 MEZ007>009-012>014-020>022-028-NHZ001>004-301900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...LEWISTON...AUBURN...AUGUSTA... WATERVILLE...WINSLOW...GARDINER...UNITY...BELFAST...LITTLETON... NORTH CONWAY...CONWAY 1243 PM EDT FRI JUN 30 2006 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW HAMPSHIRE AND MUCH OF INTERIOR WESTERN MAINE THROUGH 1 PM... AT 1230 PM DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS MOVING ACROSS NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE. A FEW ISOLATED THUNDERSTORMS WERE MOVING ACROSS THE FOOTHILLS OF WESTERN MAINE AS WELL AS THE CAPITAL REGION TO THE MID COAST. THESE STORMS MAY BECOME MORE NUMEROUS DURING THE AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BE QUITE STRONG WITH HEAVY RAIN... FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL AS THEY MOVE TO THE EAST AT 20 MPH THROUGH 3 PM. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. SJC
The Portland,ME radar (KGYX), 55 km away, was scanning. The volume nearest the first event began at 17:43 UTC.
6 hail. Local standard time, as filed.
Large hail
Large hail
Large hail
Large hail
Large hail
Large hail
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518236, 5518237, 5518238, 5518239, 5518240, 5518241.